Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 79, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 19, 2009, 6:40 AM CDT for Madison County, Warren County, Iowa. It took effect at Jun 19, 2009, 2:18 PM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2009, 6:40 AM CDT (11:40 UTC)
- In effect from
- Jun 19, 2009, 2:18 PM CDT
- Expired
- Jun 21, 2009, 6:13 AM CDT
- In force
- 40 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Madison County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 45 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River near Norwalk (NRWI4). The gauge peaked at 18.87 ft at Jun 20, 2009, 5:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05486000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 191140 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 640 AM CDT FRI JUN 19 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC121-181-201140- /O.NEW.KDMX.FL.W.0079.090619T2026Z-090622T0824Z/ /NRWI4.1.ER.090619T2026Z.090620T1200Z.090621T0824Z.NO/ 640 AM CDT FRI JUN 19 2009 ...FLOOD WARNING IN EFFECT UNTIL SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE NORTH RIVER NEAR NORWALK. * UNTIL SUNDAY MORNING. * AT 6:15 AM FRIDAY THE STAGE WAS 17.8 FEET...AND SLOWLY RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 19.4 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
8 follow-up statements
000 WGUS83 KDMX 191557 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1057 AM CDT FRI JUN 19 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-201557- /O.EXT.KDMX.FL.W.0075.000000T0000Z-090624T1500Z/ /OOAI4.1.ER.090618T1253Z.090621T1200Z.090623T1500Z.NO/ 1057 AM CDT FRI JUN 19 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL TUESDAY MORNING. * AT 10:30 AM FRIDAY THE STAGE WAS 18.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE TO 20.1 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY MORNING. $$ IAC121-181-201557- /O.EXT.KDMX.FL.W.0079.090619T1918Z-090622T1713Z/ /NRWI4.1.ER.090619T1918Z.090620T1200Z.090621T1713Z.NO/ 1057 AM CDT FRI JUN 19 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK. * UNTIL SUNDAY. * AT 10:15 AM FRIDAY THE STAGE WAS 17.8 FEET...AND STEADY. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 19.5 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY. * IMPACT...AT 18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
000 WGUS83 KDMX 200350 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1050 PM CDT FRI JUN 19 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-210350- /O.EXT.KDMX.FL.W.0075.000000T0000Z-090623T0800Z/ /OOAI4.1.ER.090618T1253Z.090620T1800Z.090622T0800Z.NO/ 1050 PM CDT FRI JUN 19 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL MONDAY MORNING. * AT 10:30 PM FRIDAY THE STAGE WAS 19.3 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE TO 19.8 FEET SATURDAY. FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 17 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LAND BEGINS. $$ IAC121-181-210349- /O.EXT.KDMX.FL.W.0079.000000T0000Z-090622T1525Z/ /NRWI4.1.ER.090619T2022Z.090620T1800Z.090621T1525Z.NO/ 1050 PM CDT FRI JUN 19 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK. * UNTIL SUNDAY MORNING. * AT 10:15 PM FRIDAY THE STAGE WAS 18.3 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE TO 19.2 FEET SATURDAY. FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
000 WGUS83 KDMX 200955 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 455 AM CDT SAT JUN 20 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-210955- /O.CON.KDMX.FL.W.0075.000000T0000Z-090623T0800Z/ /OOAI4.1.ER.090618T1253Z.090620T1800Z.090622T0800Z.NO/ 455 AM CDT SAT JUN 20 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL MONDAY MORNING. * AT 4:30 AM SATURDAY THE STAGE WAS 20.0 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE TO 20.3 FEET TODAY. FALL BELOW FLOOD STAGE MONDAY MORNING. $$ IAC121-181-210955- /O.CON.KDMX.FL.W.0079.000000T0000Z-090622T1525Z/ /NRWI4.1.ER.090619T2022Z.090621T0000Z.090621T1525Z.NO/ 455 AM CDT SAT JUN 20 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK. * UNTIL SUNDAY MORNING. * AT 4:15 AM SATURDAY THE STAGE WAS 18.5 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE TO 19.2 FEET THIS EVENING. FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
000 WGUS83 KDMX 201406 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 906 AM CDT SAT JUN 20 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-211406- /O.EXT.KDMX.FL.W.0075.000000T0000Z-090623T1600Z/ /OOAI4.1.ER.090618T1253Z.090621T0000Z.090622T1600Z.NO/ 906 AM CDT SAT JUN 20 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL MONDAY MORNING. * AT 8:30 AM SATURDAY THE STAGE WAS 20.5 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE TO 20.8 FEET THIS EVENING. FALL BELOW FLOOD STAGE MONDAY MORNING. $$ IAC121-181-211406- /O.EXT.KDMX.FL.W.0079.000000T0000Z-090622T1245Z/ /NRWI4.1.ER.090619T2022Z.090621T0000Z.090621T1245Z.NO/ 906 AM CDT SAT JUN 20 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK. * UNTIL SUNDAY MORNING. * AT 8:15 AM SATURDAY THE STAGE WAS 18.6 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE TO 18.9 FEET THIS EVENING. FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
000 WGUS83 KDMX 210111 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 811 PM CDT SAT JUN 20 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC121-181-220111- /O.EXT.KDMX.FL.W.0079.000000T0000Z-090622T0251Z/ /NRWI4.1.ER.090619T2022Z.090620T2145Z.090621T0251Z.NO/ 811 PM CDT SAT JUN 20 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK. * UNTIL THIS EVENING. * AT 7:15 PM SATURDAY THE STAGE WAS 18.9 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
000 WGUS83 KDMX 210403 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1103 PM CDT SAT JUN 20 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC121-181-220403- /O.EXT.KDMX.FL.W.0079.000000T0000Z-090622T1024Z/ /NRWI4.1.ER.090619T2022Z.090621T0200Z.090621T1024Z.NO/ 1103 PM CDT SAT JUN 20 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK. * UNTIL SUNDAY MORNING. * AT 10:15 PM SATURDAY THE STAGE WAS 18.8 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
000 WGUS83 KDMX 210800 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 300 AM CDT SUN JUN 21 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-220800- /O.CON.KDMX.FL.W.0075.000000T0000Z-090625T1200Z/ /OOAI4.1.ER.090618T1253Z.090620T1930Z.090624T1200Z.NO/ 300 AM CDT SUN JUN 21 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL WEDNESDAY MORNING. * AT 2:30 AM SUNDAY THE STAGE WAS 20.3 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 17 FEET. * FORECAST...FALL BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC121-181-220759- /O.EXT.KDMX.FL.W.0079.000000T0000Z-090622T1025Z/ /NRWI4.1.ER.090619T2022Z.090621T0200Z.090621T1025Z.NO/ 300 AM CDT SUN JUN 21 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK. * UNTIL THIS MORNING. * AT 2:15 AM SUNDAY THE STAGE WAS 18.4 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS MORNING. * IMPACT...AT 18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
000 WGUS83 KDMX 211113 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 613 AM CDT SUN JUN 21 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC121-181-211143- /O.CAN.KDMX.FL.W.0079.000000T0000Z-090622T1025Z/ /NRWI4.1.ER.090619T2022Z.090621T0200Z.090621T0743Z.NO/ 613 AM CDT SUN JUN 21 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE NORTH RIVER NEAR NORWALK. * AT 5:15 AM SUNDAY THE STAGE WAS 17.1 FEET...AND FALLING. * FELL BELOW FLOOD STAGE AT 2:43 AM SUNDAY. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL TO 15.3 FEET MONDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 19, 4:01 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 19, 4:01 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 358 AM CDT THU JUN 18 2009 .SYNOPSIS... LONG WAVE TROUGH MOVING THROUGH THE ROCKIES EARLY THIS MORNING. 130KT SPEED MAX OUT AHEAD CENTERED OVER SD WITH RIGHT ENTRANCE REGION AIDING UVM OF APPROACHING NE MCS. SHORT WAVE MOVING FROM CO INTO NE ALSO HELPING LIFT WITH PLENTY OF FORCING STILL UPSTREAM. MUCAPES 3-5K J/KG ACROSS IA WITH KADU RUC/LAPS SOUNDINGS AHEAD OF MCS SHOWING ROOT OF CONVECTION ONLY SLIGHTLY ELEVATED...NO MORE THAN 900MB. HAIL CAPES APPROACHING 1000 J/KG AT TIMES. WITH FAIRLY UNIDIRECTIONAL WSWLY WINDS...EFFECTIVE SHEAR IN WATCH AREA NOT TOO EXTREME WITH RELATIVELY WEAK SR INFLOW. 09Z SFC ANLYS PLACES FRONT FROM NRN KS ACROSS OMA METRO TO NEAR MSP METRO...WITH WARM FRONT INTO WI FROM MSP WAVE. && .DISCUSSION... OBVIOUS PRIMARY QUESTION WILL BE CONVECTIVE TRENDS NEXT 18 HOURS OR SO. AIRMASS CERTAINLY THERMODYNAMICALLY FAVORABLE FOR SEVERE WEATHER AND LARGE HAIL EARLY THIS MORNING...BUT THIS HAS NOT BEEN REALIZED YET FOR SOME REASON. ONLY A FEW SVR WIND GUSTS IN SERN NE RECENTLY. SHEAR AND INFLOW MAY BE SUFFICIENTLY LACKING TO GET THINGS TOO ORGANIZED. RECENT NAM/RUC RUNS ALSO POINT TOWARD ELEVATED CIN INCREASING TOWARD 12Z SO THIS MAY END UP BEING MORE OF A HEAVY RAIN THREAT RATHER THAN SVR. HEAVY RAIN PARAMETERS ARE PEGGED THOUGH WITH STRONG MOISTURE TRANSPORT ON 310K SFC SO THIS WILL BE A CONCERN FOR SEVERAL HOURS UNTIL LLJ VEERS EVEN MORE. HAVE ADDED HEAVY RAIN WORDING ALONG WITH SVR. FRONTAL BOUNDARY AND CONVERGENCE SHOULD SAG SWD TODAY WITH QUESTION TURNING TOWARD REDEVELOPMENT. CONFIDENCE IS NOT THE GREATEST AND DEPENDS ON LONGEVITY AND MOVEMENT OF CURRENT MCS...BUT FAVORED SCENARIO IS FOR MORE DEVELOPMENT OVER SRN IA DURING PEAK HEATING QUICKLY EXITING INTO MO AND IL BY EARLY EVENING. LOOKS LIKE SRN IA WILL GENERALLY REMAIN UNAFFECTED BY MCS...BUT OUTFLOW MAY PUSH CONVERGENCE AREA SOUTH DIMINISHING THREAT ACROSS NRN AND WRN FRINGES OF CURRENT SPC MODERATE OUTLOOK. LOOKING INTO THE WEEKEND HAVE PUSHED TIMING UP OF POPS. GFS HAS NOT BEEN PERFORMING THE BEST LATELY SO FAIRLY SIMILAR 12Z ECMWF/00Z NAM SOLUTIONS WILL BE FOLLOWED. THIS BRINGS SRN PLAINS SHORT WV INTO MO VALLEY SAT NIGHT LIFTING INTO NRN IA SUN. IF SOME CONSISTENCY CONTINUES...POPS WILL HAVE TO BE RAISED EVEN FURTHER. NO CHANGES TO POP/WX BEYOND MON. STAYED CLOSE TO TEMP GUIDANCE OUTSIDE OF WARMER END OF THINGS TOWARD NAM MOS SUN. && .AVIATION...19/06Z THUNDERSTORMS TRYING TO DEVELOP ALONG THE EDGE OF A CAPPING INVERSION OF WARM AIR ALOFT. CURRENTLY CELLS ARE STRUGGLING BUT EVENTUALLY STORMS WILL DEVELOP. STORMS SHOULD EVOLVE IN EARNEST BY 08Z ALONG A LINE FROM N OF KALO TO S OF KFOD TO KOMA THEN SINK S ACROSS THE REMAINDER OF THE TAF LOCATIONS THROUGH FRIDAY AS AN UPPER LEVEL SYSTEM PUSHES ACROSS THE REGION. STRONG TO SEVERE STORMS ARE EXPECTED THROUGH FRIDAY IN A VERY MOIST AND UNSTABLE ATMOSPHERE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && BSS/RPK/FAB
Hazardous weather outlook, Jun 19, 6:07 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 607 AM CDT FRI JUN 19 2009 IAZ050-061-062-073>075-083>086-094>097-201100- TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 607 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY AFFECT THE AREA THIS MORNING WITH ADDITIONAL REDEVELOPMENT POSSIBLE LATER THIS AFTERNOON. THE BEST SEVERE WEATHER THREAT WOULD BE DURING THE AFTERNOON AND EARLY EVENING HOURS WHERE A MODERATE RISK OF LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO IS IN PLACE. THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAINS AS WELL...WITH PONDING WATER ON ROADS AND RAPID RISES IN SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST EARLY NEXT WEEK...AND THEN AGAIN AROUND THURSDAY. THE SEVERE WEATHER POTENTIAL IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED LATER THIS AFTERNOON OR EARLY THIS EVENING. AN EMERGENCY MANAGEMENT CONFERENCE CALL MAY BE CONDUCTED LATER THIS MORNING. IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>072-081- 082-092-093-201100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 607 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS MORNING. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORM DEVELOPMENT MAY OCCUR THIS AFTERNOON WITH A SLIGHT CHANCE OF MORE SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST EARLY NEXT WEEK...AND THEN AGAIN AROUND WEDNESDAY OR THURSDAY. THE SEVERE WEATHER POTENTIAL IS QUITE LOW AT THIS TIME. THE THREAT OF SEVERE WEATHER WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... A FEW PERIODS OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE AFTERNOON HOURS. SMALL
In the hours before
Special weather statement, Jun 19, 5:24 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 524 AM CDT FRI JUN 19 2009 IAZ046>048-059-060-191100- BOONE-DALLAS-GREENE-POLK-STORY- 524 AM CDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY FOR BOONE...NORTHERN DALLAS... NORTHWESTERN POLK...SOUTHEASTERN GREENE AND WESTERN STORY COUNTIES UNTIL 600 AM CDT... AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OGDEN TO 5 MILES NORTH OF WOODWARD TO DALLAS CENTER...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... FRASER AND WOODWARD BY 530 AM CDT. BOONE AIRPORT...LUTHER AND BOONE BY 535 AM CDT. MADRID AND GRANGER BY 540 AM CDT. GRIMES BY 545 AM CDT. SAYLORVILLE LAKE...SLATER...SHELDAHL AND POLK CITY BY 550 AM CDT. KINNEY
Local storm report, Jun 19, 5:40 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
540 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM TSTM WND DMG GRAY 41.84N 94.98W
06/19/2009 AUDUBON IA TRAINED SPOTTER
STRONG STRAIGHT LINE WINDS. SPARKING TRANSFORMERS AND
TREE BRANCHES DOWN. LARGE BRANCHES DOWN ACROSS TOWN AND
IN YARD. TREE FELL ON CAR AND TRUCK. DELAYED REPORT.
&&
SMALLLocal storm report, Jun 19, 6:02 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
602 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM NON-TSTM WND DMG BOONE 42.05N 93.88W
06/19/2009 BOONE IA LAW ENFORCEMENT
BRANCHES OF UNKNOWN DIAMETER DOWN WITH DAMAGE TO A
PORTION OF A SOFFET ON A BANK DRIVE THROUGH.
&&
RKLocal storm report, Jun 19, 6:09 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM TSTM WND GST 2 NW MAXWELL 41.91N 93.43W
06/19/2009 E60 MPH STORY IA TRAINED SPOTTER
BRANCHES DOWN.
&&
RKLocal storm report, Jun 19, 6:24 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
624 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM TSTM WND DMG 2 NW MAXWELL 41.91N 93.43W
06/19/2009 STORY IA TRAINED SPOTTER
SEVERAL 6 INCH OR GREATER DIAMETER TREE LIMBS SNAPPED OFF
TOP OF TREES...A COUPLE LIMBS ARE NEARLY 20 FOOT LONG
PIECES. ONE TREE KNOCKED DOWN POWERLINES.
&&
PODRAZIKLocal storm report, Jun 19, 6:35 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
635 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM TSTM WND DMG 5 WSW HUXLEY 41.86N 93.69W
06/19/2009 STORY IA AMATEUR RADIO
TREES DOWN...UP TO 15 INCH DIAMETER.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:32 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 43 min |
| Jun 19, 4:43 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 37 min |
| Jun 19, 5:57 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 48 min |
| Jun 19, 6:24 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 51 min |
| Jun 19, 6:27 AM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 48 min |
| Jun 19, 7:14 AM CDT | Severe Thunderstorm Warning | DMX | Tama | 16 min |
| Jun 19, 3:09 PM CDT | Areal Flood Advisory | DMX | Clarke, Madison, Polk, Union, Warren | 3 hr |
| Jun 19, 3:13 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Decatur, Wayne | 59 hr |
| Jun 19, 3:50 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 40 min |
| Jun 19, 3:52 PM CDT | Areal Flood Advisory | DMX | Davis, Jasper, Mahaska, Marion, Poweshiek, Wapello | 62 hr |
| Jun 19, 4:15 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Mahaska, Wapello | 27 min |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.